Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 4, 2007, 6:43 PM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 4, 2007, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 042344 FFWTSA ARC007-050245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 643 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 945 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF PEA RIDGE. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CDT. * THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423 $$
2 follow-up statements
000 WGUS74 KTSA 050054 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 753 PM CDT WED JUL 4 2007 ARC007-050245- BENTON AR- 753 PM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN BENTON COUNTY... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN 4 MILES SOUTH OF PEA RIDGE. THE STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 945 PM CDT. SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE GARFIELD AND GATEWAY. ADDITIONALLY...PREVIOUS HEAVY RAINS MAY HAVE LED TO FLOODING THAT IS CURRENTLY ONGOING...ESPECIALLY ALONG LITTLE SUGAR CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423 $$
000 WGUS74 KTSA 050237 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 937 PM CDT WED JUL 4 2007 ARC007-050247- BENTON AR- 937 PM CDT WED JUL 4 2007 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN BENTON COUNTY EXPIRES AT 945 PM CDT... THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:48 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 3:48 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 348 PM CDT WED JUL 4 2007 .DISCUSSION... SOGGY AIRMASS WITH SURFACE DEWPOINT IN THE LOWER 70S...AND ENOUGH SUN HAS PRODUCED SCATTERED SHRA -TSRA FROM I40 SOUTH. EXPECT THAT CONVECTION TO WHITHER AWAY DURING EVENING HOURS. MORE POTENT TSRA ALONG FRONTAL BOUNDARY IN KANSAS...AIDED BY WESTERN KANSAS MCV LESS BENIGN. CURRENT THINKING IS KANSAS ACTION WILL STAY WEST OR NORTH OF MOST OF EASTERN OKLAHOMA. RAISED POPS ALONG IMMEDIATE KANSAS BORDER. IF HEAVY RAIN DOES MATERIALIZE IN FAR NORTHEAST OKLAHOMA..A FLOOD WATCH MAY BECOME NECESSARY. WEST-EAST SURFACE BOUNDARY DRIFTS SOUTH INTO CWA THURSDAY. HIGHER MAV POPS JUSTIFIED OVER LOWER MET GIVEN LOW 70 DEWPOINTS. ATMOSPHERE EXTREMELY WELL PRIMED AND ALMOST ANY AREA CONVERGENCE WILL PRODUCE THUNDERSTORMS. PRIMARY AREA OF FORECAST CONCERN SHIFTS TO SOUTHEAST OKLAHOMA FRIDAY AND FRIDAY NIGHT AS LOW LIFTS NORTHEAST. PRIMED AND EASILY && .PRELIMINARY POINT TEMPS/POPS... TUL 72 90 70 91 / 20 50 20 10 FSM 72 89 69 89 / 30 50 30 30 MLC 68 87 70 87 / 30 50 30 30 BVO 69 92 64 92 / 30 30 20 10 FYV 67 86 65 87 / 20 50 20 20 BYV 69 86 67 87 / 20 40 20 20 MKO 71 87 70 88 / 20 50 20 20 MIO 71 91 67 92 / 30 30 20 10 F10 70 86 69 87 / 30 50 20 20 HHW 70 88 70 88 / 40 60 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...03 LONG TERM....21
Hazardous weather outlook, Jul 4, 12:30 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT WED JUL 4 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1230 PM CDT WED JUL 4 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY MOIST ATMOSPHERE...DAYTIME HEATING AND AN UPPER SYSTEM TO OUR SOUTH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES WILL BE ACROSS SOUTHEAST OKLAHOMA...CLOSEST TO THE UPPER LOW. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MOST OF THE ACTIVITY WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MAJOR RIVER FLOODING IS STILL OCCURRING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ AND /OKCFLWTSA/ FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL SHEAR AXIS WILL REMAIN OVER THE AREA...PROVIDING THE FOCUS FOR MAINLY AFTERNOON CONVECTION EACH DAY. THE EFFECTS OF MAJOR RIVER FLOODING WILL CONTINUE ACROSS NORTHEAST OKLAHOMA FOR AT LEAST SEVERAL MORE DAYS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 6:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED JUL 4 2007
ARZ001-050000-
BENTON AR-
632 PM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON
AT 632 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF HILL TOP...REMAINING NEAR STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL
TOP...PEA RIDGE...AVOCA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3647 9392 3651 9408 3642 9415 3635 9400The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:32 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.